Cetraxal Plus (Ciprofloxacin + Fluocinolone Acetonide) Ear Drops Safety?

Discussion in 'Support' started by Snake, Dec 30, 2017.

    1. Snake
      Scared

      Snake Member

      Tinnitus Since:
      08/2011
      Cause of Tinnitus:
      Long term playing computer games on headphones.
      Hi,

      I've got a little infection in my left ear and got prescribed (by GP, not ENT) Cetraxal Plus (Ciprofloxacin + Fluocinolone acetonide) to treat it. I have not found Ciprofloxacin and Fluocinolone on ototoxic meds list but i've read some horror stories here with Ciptofloxacin involved (but it was via oral and iv injection so it's completely other case i think).

      My ear infection is in early state according to GP and it should fast treatment. My eardrum is NOT perforated from what i know (i was at ENT 3 weeks ago (For other reason but from what i remember my ears was also checked), and yesterday at GP. They both didn't say anything about it so it should be ok) and i got it as Ear Drops (if i can recall correctly, dosage is 3x2 per day).

      I think it's the safest med i could got, my mother have some med but with Neomycin which is highly ototoxic so i refused to take it and got Cetraxal Plus from GP.

      If it's valuable information and it can interract with Ear Drops i got some acoustic trauma yesterday and i'm on prednisone 40mg/day now (It was not my fault, i was in hospital to change something and then doctors started to do some loud things near me in the same closed room with other patient...).

      Anyone have experience with this kind of Ear Drops? I wanna take it and have a little peace in my mind for a while :v
       
    2. Samantha R

      Samantha R Member Podcast Patron Benefactor Ambassador

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      @Snake - I would not touch Cipro in any form with a barge pole.
       
      • Agree Agree x 1
    3. AUTHOR
      AUTHOR
      Snake
      Scared

      Snake Member

      Tinnitus Since:
      08/2011
      Cause of Tinnitus:
      Long term playing computer games on headphones.
      @Samantha R But we also don't want to let that infection to live and raise :<

      Maybe you know or used some safe ear drops for ear infection? It's the last day to get something (new years eve and closed everything)
       
    4. AUTHOR
      AUTHOR
      Snake
      Scared

      Snake Member

      Tinnitus Since:
      08/2011
      Cause of Tinnitus:
      Long term playing computer games on headphones.
      @Samantha R Hey, sorry for disturbing you but what do you think about this?

      I have a med Otoargent in home with those: Distilled Water, Glycerol, Propylene Glicol, Nanocolloid Silver and Nanocolloid Copper
       
    5. Samantha R

      Samantha R Member Podcast Patron Benefactor Ambassador

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      @Snake
      No you surely don't want the infection to rage but Cipro is bad in my opinion.
      A member of this forum and a good friend of mine now got her T&H from Cipro - admittedly it was IV and ear drops, but still.....
      I would be checking with a doctor about alternatives.
      I'm not an expert, but that otoargent sounds ok - as long as you are sure the drum is intact.
       
      • Informative Informative x 1
    6. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      I researched Ciprodex drops back when I needed to know if it was safe for my daughter (she had perforated ear drums in both use cases).
      There are a few studies available online for your perusal and I found the results to be encouraging when it came to the safety of Ciprodex. It made me feel better about it, and I ended up green lighting its use in my daughter's ears.
       
      • Informative Informative x 1
    7. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      no need to resort to cipro.

      why not try hydrogen peroxide, mullein ear drops, or amoxicillin??
       
      • Informative Informative x 1
    8. AUTHOR
      AUTHOR
      Snake
      Scared

      Snake Member

      Tinnitus Since:
      08/2011
      Cause of Tinnitus:
      Long term playing computer games on headphones.
      I've ended up taking Otoargent, if it doesn't help till tuesday i'll take something with amoxocillin as Deb wrote :)

      Thank you all for replies.
       
    9. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      Your messages make it sound like you are self medicating (since you are not taking Cetraxal Plus prescribed by your GP). Is that the case? It seems like a dangerous approach when it comes to dealing with an infection.
       

Share This Page

Loading...